Alert archive / Kansas / Wind Advisories in 2026

Wind Advisory 6, NWS Wichita, KS

March 27, 202626 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 27, 2026, 1:12 AM CDT for 26 counties in Kansas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2026, 1:12 AM CDT (06:12 UTC)
Expired
Mar 27, 2026, 9:01 AM CDT
In force
8 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2026-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2026-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1666 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
617 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

031 
WWUS73 KICT 270612
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
112 AM CDT Fri Mar 27 2026

KSZ032-033-047>053-067>072-082-083-091>096-098>100-271500-
/O.NEW.KICT.WI.Y.0006.260327T0612Z-260327T1500Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Cottonwood Falls, Park City, Wilson,
Longton, Coffeyville, Madison, Harper, Augusta, Bel Aire,
Sterling, Yates Center, Sylvan Grove, Fredonia, Anthony, El
Dorado, Howard, Chanute, Andover, Ellsworth, Cedar Vale, Kingman,
Hillsboro, Sedan, Peabody, Moline, Salina, Hutchinson,
Independence, Derby, Strong City, Neodesha, Parsons, McPherson,
Haysville, Lincoln, Valley Center, Winfield, Attica, Wichita,
Grenola, Rose Hill, Newton, Arkansas City, Great Bend, Iola,
Eureka, Wellington, Marion, Humboldt, Russell, and Lyons
112 AM CDT Fri Mar 27 2026

...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Kleinsasser
1 follow-up statement
211 
WWUS73 KICT 271401
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
901 AM CDT Fri Mar 27 2026

KSZ032-033-047>053-067>072-082-083-091>096-098>100-271515-
/O.CAN.KICT.WI.Y.0006.000000T0000Z-260327T1500Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Rose Hill, Hutchinson, Andover, Neodesha,
Russell, Marion, Longton, Chanute, Augusta, Winfield, Humboldt,
Strong City, Bel Aire, Independence, Sylvan Grove, Derby, Iola,
Moline, Arkansas City, Sedan, Hillsboro, Fredonia, Newton,
Anthony, Valley Center, Great Bend, Wellington, El Dorado, Lyons,
Haysville, Peabody, Salina, Yates Center, Wichita, Eureka,
Ellsworth, Coffeyville, Madison, Sterling, Wilson, McPherson,
Lincoln, Parsons, Kingman, Grenola, Attica, Howard, Park City,
Cottonwood Falls, Harper, and Cedar Vale
901 AM CDT Fri Mar 27 2026

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

Jakub

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 27, 12:21 AM CDT, 51 minutes earlier. Its key messages:

  • Wind Advisory is in effect through Friday morning with northerly winds around 30 mph and gusts up to 45 mph.
  • Isolated to scattered showers and storms possible in southern KS tonight into early Friday morning.
  • Cooler temperatures are forecast for Friday and Saturday with warmer temperatures returning Sunday through Tuesday.
Area forecast discussion, Mar 27, 12:21 AM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1221 AM CDT Fri Mar 27 2026

.KEY MESSAGES...

- Wind Advisory is in effect through Friday morning with
  northerly winds around 30 mph and gusts up to 45 mph.

- Isolated to scattered showers and storms possible in southern
  KS tonight into early Friday morning.

- Cooler temperatures are forecast for Friday and Saturday with
  warmer temperatures returning Sunday through Tuesday.

&&

.DISCUSSION...
Issued at 321 PM CDT Thu Mar 26 2026

Current water vapor imagery and RAP analysis show mostly zonal flow
aloft over the Plains with an upper shortwave trough moving into the
Central Rockies. At the surface, low pressure is situated over
western Kansas with a cold front extending through northern KS into
the Middle Mississippi and into the southern Great Lakes area. In
our area, temperatures range from the 80s in central KS to the 90s
in southern KS. Southerly winds have increased to 30 mph with gusts
up to 45 mph in parts of south-central and southeast KS due to the
mixing with the 850mb LLJ. As the cold front continues to push south
this afternoon, windy conditions are expected in central KS as
northerly winds pick up with speeds around 30 mph and gusts around
45 mph. These increased winds will continue through the evening into
early Friday morning. Given these windy conditions, a Wind Advisory
is in effect for this afternoon through Friday morning.

As we move into tonight and early Friday morning, there is a chance
for showers and storms mainly along and behind the cold front in
parts of south-central and southeast KS as the aforementioned
shortwave trough will move into the Central Plains. Confidence is
low for storms given the expected CAP, though given the steep mid-
level lapse rates and instability, a few isolated strong storms
cannot be ruled out with better chances remaining northeast of the
area. PWATs are progged to be greater than 1.25" which is near the
maximum for this time of year, leading to the possibility of a quick
downpour for any shower or storm that develops. As we continue into
Friday afternoon, breezy northerly winds will continue with gusts up
to 30 mph. A surface high will move into the area with slightly
below normal temperatures forecast. High temperatures are forecast
to be in the upper 50s, which is about 5 degrees cooler for this
time of year.

The surface high will shift east by Saturday morning with a low
developing over the High Plains. This will increase the pressure
gradient in the Central Plains leading to breezy southerly winds on
Saturday and again on Sunday. The cooler temperatures will continue
into Saturday with highs rising into the lower 60s on Saturday
afternoon. As the upper ridge builds back into the area by Sunday,
thickness will increase and warmer temperatures will return. Highs
are forecast to range from the mid 80s in central KS to the upper
70s in southeast KS. This warming trend will persist through Tuesday
with mid to upper 80s expected on Monday and Tuesday.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1218 AM CDT Fri Mar 27 2026

Thunderstorms will remain possible for HUT-ICT-CNU through about
09-11z (threat hanging on longest for CNU), as a deep frontal
zone progresses south through Mid-America. The strongest
activity will be capable of periodic lightning, brief heavy
rain, and perhaps very small hail.

Otherwise, gusty north-northeast winds will persist through
Friday morning, gradually weakening as we head the Friday
afternoon and early evening.

&&

.FIRE WEATHER...
Issued at 321 PM CDT Thu Mar 26 2026

Anomalously hot temperatures along with windy conditions will
lead to extreme fire danger this afternoon into the evening. A
cold front has started pushing through central Kansas, shifting
strong winds to northerly. In south-central and southeast
Kansas, strong southerly winds will shift to northerly late
this evening as the cold front continues to push through the
area.

Very High fire danger will continue to be a concern for much of the
area on Friday through Tuesday each afternoon. Post-frontal
northerly winds and drier air will be the primary driver on Friday
while breezy south to southwest winds return on Saturday through
Tuesday. Temperatures will once again warm above normal on Sunday
through Tuesday.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 AM CDT this morning for KSZ032-033-
047>051-067.
Wind Advisory until 10 AM CDT this morning for KSZ052-053-
068>070-082-083-091>094-098.

&&

DISCUSSION...GC
AVIATION...ADK
FIRE WEATHER...GC
Hazardous weather outlook, Mar 27, 12:25 AM CDT, 47 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1225 AM CDT Fri Mar 27 2026

KSZ032-033-047>053-067>072-082-083-091>096-098>100-280530-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1225 AM CDT Fri Mar 27 2026

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Scattered to numerous showers and thunderstorms will impact
locations generally along and south of Highway 50 overnight. The
strongest activity will be capable of small hail and brief heavy
rain. Severe weather is not expected.

Gusty north winds will continue through the overnight hours across
the region, with sustained speeds up to 30 mph and gusts up to 45
mph. Please refer to the latest Wind Advisory for additional
details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Gusty north winds will continue through about midday Friday,
gradually weakening by early Friday evening.

Very high fire danger will return to much of the area Friday
through Tuesday during the afternoon hours.

Low storm chances will be possible Monday night through Wednesday,
but severe weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 1:17 AM CDTFire Weather WatchICTBarton, Chase, Ellsworth, Harvey, Kingman, Lincoln and 6 more9 hr
Mar 27, 9:50 AM CDTRed Flag WarningICTBarton, Chase, Ellsworth, Harvey, Kingman, Lincoln and 6 more36 hr
Mar 27, 11:19 AM CDTWind AdvisoryICTBarton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more32 hr

Nearby

Wind Advisories in Kansas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.